MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that after the cardiac ablation procedure with the qdot micro¿ catheter, the patient experienced blood pressure decreased associated with cardiac tamponade (ct) and treated with pericardial puncture.The report indicated that after the procedure, the patient's blood pressure decreased.Upon examination by the physician, it was determined to be cardiac tamponade.Pericardial puncture was performed, but the blood pressure did not stabilize, leading to the introduction of ecmo (extracorporeal membrane oxygenation).No abnormalities observed prior/during use of the products.Information received indicated that the patient fully recovered (no residual effects).Ecmo was removed six days after the event was reported.Prior to noting the ct (computed tomography) ablation was performed.No past medical history was reported.The bleeding point was at the left ventricle (lv) summit.Postoperative (ct) computerized tomography showed a hole size of approximately 12 mm.While it was not clear in the short axis on the echocardiogram, it was noted that the myocardium was not thin.The patient was treated with disinfected and cleaned.The site treated/use for was premature ventricular contraction (pvc).Furthermore, it was indicated that pericardial drainage was performed, but blood pressure did not stabilize.So, the patient was placed on ecmo.The outcome of the adverse event was that the patient improved as of approximately two weeks after the event.The patient required extended hospitalization because of the introduction of ecmo.Transseptal puncture was not performed.Prior to noting the ct ablation was performed, and no steam pop noted.The event occurred after the procedure, and the patient did nor require surgery.Flow setting reported were default setting.Pre: 2 sec, post: 5 sec, and correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation were noted, and no error messages observed on biosense webster equipment during the procedure.No relevant tests/laboratory data or history/preexisting condition available.
 
Additional Manufacturer Narrative
On 28-apr-2025, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31481397l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21903814
Report Number2029046-2025-01318
Device Sequence Number12943884
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(11)241101(17)271031(10)31481397L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31481397L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP, JAPAN CONFIGURATION.; NGEN RF GENERATOR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale